Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Colonoscopy found intestine has melanosis coli. Cascara Sagrada is doing it?

hello, I am from Brasil and recently in a colonoscopy last year, I found out that my intestine has melanosis coli and the doctor asked me if I have been taking laxatives for a long time. I have not but I do take an American Circulatory supplement for my legs circulation called Circulegs for the past 2 years everyday (twice a day) and it has Cascara Sagrada in it. Do you think the Cascara Sagrada is doing it?
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
  User's Response

The answer to your question is yes - Cascara can cause this.

Melanosis coli is most commonly caused by laxative abuse. Cascara sagrada used to be classified by FDA as an over-the-counter laxative until November 2002 when FDA removed it because of some safety and effectiveness concerns. Since 2002, Cascara is sold as a dietary supplement (dietary supplements do not have to be approved by FDA).

Hope this helps.

Kind regards
Answered: Sun, 9 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor